New Mexico, 2012Drought in New Mexico, June 26 to 30, 2012
June 26 to 30, 2012 · NWS EPZ · 1 event in 1 county or zone
Another dry month put portions of Otero County that were in Moderate(D1) drought into Severe(D2) drought.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another dry month put portions of Otero County that were in Moderate(D1) drought into Severe(D2) drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 26, 3:48 AM MST, 8 hours 12 minutes earlier.
Area forecast discussion, Jun 26, 3:48 AM MST, 8 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
448 AM MDT TUE JUN 26 2012
.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE LOOKS TO DOMINATE OUR WEATHER FOR THE
NEXT SEVEN DAYS. HIGH TEMPERATURES IN THE LOWLANDS WILL RANGE FROM
100 TO 105 EACH DAY. A LITTLE MOISTURE WILL CREEP INTO THE REGION
TO GIVE US A SLIGHT CHANCE FOR RAIN THIS WEEKEND INTO THE FIRST
PART OF NEXT WEEK.
&&
.DISCUSSION...
THE EXTENDED FORECAST IS LOOKING MORE HOT THAN WET. CURRENTLY A
LARGE AREA OF UPPER LEVEL HIGH PRESSURE IS SITTING OVER THE TEXAS
AND OKLAHOMA PANHANDLES. THIS SYSTEM CONTINUES TO KEEP WHAT LITTLE
MOISTURE THERE IS PUSHED WESTWARD INTO ARIZONA. SO LIKE YESTERDAY
WE WILL SEE SOME TOWERING CU OUT WEST...BUT THE ACTUAL RAINFALL
(WHAT LITTLE THERE WILL BE) SHOULD STAY OVER THE BORDER IN ARIZONA.
THIS TREND WILL CONTINUE FOR THE NEXT COUPLE OF DAYS. TOWARD THE
END OF THE WEEK THE UPPER LEVEL RIDGE WILL FIRST...EXPEND EASTWARD
AND THEN SPLIT AND FINALLY RECENTER ITSELF OVER NEW MEXICO AND
ARIZONA BY THIS WEEKEND. AS THE RIDGE REORIENTS ITSELF WE WILL SEE
A SLIGHT AMOUNT OF MOISTURE SNEAK INTO THE AREA FROM THE SOUTH.
THE GFS CONTINUES TO INDICATE THAT WE WILL SEE A SLIGHT CHANCE FOR
RAIN ON FRIDAY AND INTO THE WEEKEND. RAIN CHANCES WON'T BE GREAT
AND WITH THE RIDGE ALOFT I DON'T EXPECT MANY OF US WILL SEE ANY
RAIN...BUT THERE WILL BE JUST ENOUGH MOISTURE TO WARRANT A FEW
POPS. NOW THE PREVIOUS EXTENDED MODEL RUNS HAD THE RIDGE WEAKENING
AND A TRUE MONSOON FLOW DEVELOPING DURING THE FIRST PART OF NEXT
WEEK. SADLY THE GFS HAS BACKED AWAY FROM THIS SOLUTION AND
MAINTAINS THE RIDGE IN PLACE WHICH WILL LIMIT OR ELIMINATE ANY
AFTERNOON AND EVENING CONVECTION. AS YOU MIGHT GUESS TEMPERATURES
THIS WEEK WILL BE HOT. LOWLAND TEMPERATURES WILL BE IN THE 100 TO
105 RANGE FOR THE NEXT SEVEN DAYS. THE GFS MOS GUIDANCE IS EVEN
HINTING THAT THINGS MAY GET EVEN WARMER DURING THE FIRST PART OF
NEXT WEEK.
&&
.AVIATION...26/12Z-27/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. WE WILL SEE A FEW
MODERATE BUILD UPS ALONG THE NEW MEXICO AND ARIZONA BORDERS...BUT
THE REST OF US WILL ONLY SEE A FEW FAIR WEATHER CU. SURFACE WINDS
WILL BE FROM THE SOUTHEAST AT 10 TO 15 KNOTS TODAY.
&&
.FIRE WEATHER...
NO GOOD NEWS BUT NO REAL BAD NEWS EITHER. A LARGE AREA OF UPPER
LEVEL HIGH PRESSURE HAS SETTLED ITSELF OVER THE TEXAS AND OKLAHOMA
PANHANDLES AND IS IN NO HURRY TO LEAVE THE AREA. THE UPPER LEVEL HIGH
LOOKS TO SIT ON US THROUGH AT LEAST THE FIRST PART OF NEXT WEEK.
THIS WILL KEEP OUR SKIES MOSTLY SUNNY AND OUR TEMPERATURES DOWN
RIGHT HOT. THE EXTENDED MODELS OVER THE LAST COUPLE OF DAYS HAD
BEEN INDICATING THAT WE WOULD SEE A GOOD SWATH OF MONSOON MOISTURE
MOVE INTO THE AREA DURING THE FIRST PART OF NEXT WEEK. THIS IS NO
LONGER LOOKING LIKE IT WILL HAPPEN. WHAT WE WILL SEE IS A WEAK
INFLUX OF MOISTURE WHICH WILL GIVE US A SLIGHT CHANCE FOR
AFTERNOON AND EVENING THUNDERSTORMS. SO IT DOESN'T LOOK LIKE WE
WILL SEE MUCH HELP FROM THE RAIN TO END OUR FIRE SEASON IN THE
SHORT TERM...BUT AT THE SAME TIME...WITH THE HIGH ALOFT IT DOESN'T
LOOK LIKE WE WILL SEE MUCH IN THE WAY OF WINDS FOR THE NEXT SEVEN
DAYS. WE WILL SEE MIN RH'S DROP INTO THE LOWER TEENS AND SINGLE
DIGITS MOST AFTERNOONS...BUT WITH THE RELATIVELY LIGHT WINDS I AM
NOT ANTICIPATING THAT WE WILL SEE ANY RED FLAG CONDITIONS FOR THE
FORESEEABLE FUTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 102 78 102 77 102 / 0 0 0 0 10
SIERRA BLANCA 96 70 95 69 98 / 0 0 0 0 0
LAS CRUCES 98 69 99 68 99 / 0 0 0 0 10
ALAMOGORDO 100 71 101 70 102 / 0 0 0 0 10
CLOUDCROFT 82 54 81 55 83 / 10 0 10 0 20
TRUTH OR CONSEQUENCES 99 73 100 73 100 / 0 0 0 0 10
SILVER CITY 93 70 93 69 93 / 10 10 10 10 10
DEMING 99 70 100 68 101 / 0 0 0 0 10
LORDSBURG 100 70 100 69 100 / 0 10 10 10 10
WEST EL PASO METRO 101 78 101 78 102 / 0 0 0 0 10
DELL CITY 96 62 98 61 99 / 0 0 0 0 0
FORT HANCOCK 102 72 101 72 105 / 0 0 0 0 0
LOMA LINDA 95 69 95 69 96 / 0 0 0 0 10
FABENS 102 74 101 74 103 / 0 0 0 0 0
SANTA TERESA 100 72 100 72 101 / 0 0 0 0 10
WHITE SANDS HQ 99 77 100 77 100 / 0 0 0 0 10
JORNADA RANGE 100 61 100 59 101 / 0 0 0 0 10
HATCH 98 68 99 67 99 / 0 0 0 0 10
COLUMBUS 100 73 101 73 102 / 0 0 0 0 10
OROGRANDE 101 76 101 76 102 / 0 0 0 0 0
MAYHILL 87 57 87 59 88 / 10 0 10 10 10
MESCALERO 89 55 89 54 90 / 10 0 10 0 10
TIMBERON 83 60 84 61 85 / 10 0 10 0 10
WINSTON 92 61 93 61 93 / 10 10 10 10 10
HILLSBORO 95 68 95 68 95 / 0 0 10 10 10
SPACEPORT 98 68 100 69 99 / 0 0 0 0 10
LAKE ROBERTS 94 61 96 59 96 / 10 10 10 10 10
HURLEY 94 66 95 65 95 / 0 10 10 10 10
CLIFF 103 56 103 55 103 / 10 10 10 10 10
MULE CREEK 97 53 98 52 99 / 10 10 10 10 10
FAYWOOD 94 64 94 63 95 / 0 0 10 10 10
ANIMAS 99 66 99 66 99 / 10 10 10 10 10
HACHITA 100 67 98 65 100 / 0 0 10 10 10
ANTELOPE WELLS 99 70 99 70 100 / 0 10 10 10 10
CLOVERDALE 93 66 95 65 95 / 10 10 10 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
15/15
Hazardous weather outlook, Jun 26, 10:15 AM MST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1115 AM MDT TUE JUN 26 2012
NMZ401>417-TXZ418>424-271715-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1115 AM MDT TUE JUN 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FEW VERY ISOLATED
THUNDERSTORMS MAY OCCUR ALONG THE ARIZONA-NEW MEXICO STATE LINE
LATE THIS AFTERNOON AND EARLY EVENING. THESE STORMS WILL NOT
PRODUCE A LOT OF RAIN WITH SPOTTY ACCUMULATIONS EXPECTED. WIND
GUSTS OF UP TO 45 MPH MAY OCCUR NEAR ANY STORMS. VERY WARM AND DRY
CONDITIONS WILL CONTINUE THIS AFTERNOON AND EARLY EVENING FOR THE
REMAINDER OF THE AREA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A FEW ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS MAY OCCUR
OVER THE HIGHER MOUNTAIN ELEVATIONS... MAINLY OVER PORTIONS OF
SOUTHWEST NEW MEXICO WEDNESDAY AFTERNOON. RAIN FALL AMOUNTS WILL
LIGHT AND SPOTTY WITH DRY LIGHTNING AND STRONG WIND GUSTS A
POSSIBILITY. SHOWERS AND THUNDERSTORMS MAY BE A LITTLE MORE
WIDESPREAD ON THURSDAY AND FRIDAY AFTERNOON AND EVENING. RAIN
AMOUNTS ARE STILL EXPECTED TO GENERALLY LIGHT AND SPOTTY WITH THE
BEST CHANCE FOR PRECIPITATION MAINLY OVER THE MOUNTAINS. STRONG
WIND GUSTS UP TO 50 MPH MAY OCCUR NEAR SOME OF THE STORMS. DRIER
AND MORE STABLE CONDITIONS WILL OCCUR DURING THE WEEKEND AS HIGH
PRESSURE ALOFT REBUILDS OVER THE STATE. A FEW ISOLATED MOUNTAIN
BASED THUNDERSTORMS MAY OCCUR WITH AFTERNOON HEATING FOR SATURDAY
THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GNL
Drought, Central Tularosa Basin
- When
- June 26, 12:00 PM MST to June 30, 11:59 PM MST
- Where
- Central Tularosa Basin forecast zone
- Reported by
- Drought Monitor
The entire zone started in Moderate(D1) drought but on June 26th was upgraded to Severe(D2) drought. The White Sands National Monument Cooperative Observer recorded no precipitation which was 0.73 inches below normal.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 26, 20121 death · 4 injured · 2 events
- Dust Storm in Arizona, June 26, 20129 injured · $40,000 · 1 event
- Hail and Damaging Winds in Montana, June 26, 2012$79,000 · 1 in hail · 7 events
- Wildfire in Kansas, June 26 to 27, 2012$90,000 · 1 event
- Coastal Flood in Florida, June 26, 2012$70,000 · 1 event
- Hail and Damaging Winds in Montana, June 26, 2012$46,000 · 1 in hail · 9 events
- Drought in Kansas, June 26 to 30, 201220 events
- Drought in Wisconsin, June 26 to 30, 201220 events
- Damaging Winds in Texas, June 26, 2012$18,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in Texas, June 26, 2012$20,000 · 65 kt wind · 4 events
- Excessive Heat in South Dakota, June 26 to 27, 201218 events
- Drought in Tennessee, June 26 to 30, 201215 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395116.